Alert archive / California / Winter Storm Warnings in 2015

Winter Storm Warning 6, NWS Las Vegas, NV

December 12, 2015Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Dec 12, 2015, 2:16 PM PST for Inyo County, California. It took effect at Dec 13, 2015, 12:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 2:16 PM PST (22:16 UTC)
In effect from
Dec 13, 2015, 12:00 PM PST
Expired
Dec 13, 2015, 10:30 PM PST
In force
11 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS45 KVEF 122216
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PST SAT DEC 12 2015

.A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A
COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE
SIERRA WILL LIKELY HAVE A ROUND OF HEAVY SNOW SUNDAY AFTERNOON INTO
SUNDAY NIGHT. LINCOLN COUNTY WILL LIKELY SEE A FEW INCHES OF SNOW
ALONG WITH GUSTY WINDS SUNDAY NIGHT.

CAZ519-131300-
/O.UPG.KVEF.WS.A.0005.151213T1800Z-151214T1200Z/
/O.NEW.KVEF.WS.W.0006.151213T2000Z-151214T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
216 PM PST SAT DEC 12 2015

...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 4 AM PST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW WILL BEGIN BY EARLY SUNDAY AFTERNOON AND BE MOST
  INTENSE DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE
  TAPERING OFF LATER SUNDAY NIGHT.

* SNOW LEVEL...STARTING NEAR 7000 FEET AND FALLING TO NEAR 4000 FEET
  SUNDAY EVENING.

* TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE
  POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR 
  ASPENDELL.

* WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
  ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. 

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW COVERED
  ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. HAZARDOUS
  CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.
&&

$$

NVZ015-131300-
/O.NEW.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
216 PM PST SAT DEC 12 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM
PST MONDAY. 

* TIMING: EARLY SUNDAY EVENING THROUGH SUNDAY NIGHT. SNOW WILL
  SPREAD FROM NORTHWEST TO SOUTHEAST LATE SUNDAY AFTERNOON OR EARLY
  EVENING AND CONTINUE THROUGH LATE SUNDAY NIGHT BEFORE ENDING EARLY
  MONDAY MORNING. GUSTY WINDS ARE EXPECTED DURING THIS TIME AS WELL.

* SNOW LEVEL: STARTING OUT AT OR ABOVE 7000 FEET LATE SUNDAY
  AFTERNOON BUT FALLING QUICKLY TO 5000 FEET DURING THE EVENING AND
  TO AROUND 3500 FEET OVERNIGHT.

* TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE
  SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY OVERNIGHT.

* IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING
  CONDITIONS INCLUDING ALONG HIGHWAY 93. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
4 follow-up statements
196 
WWUS45 KVEF 131055
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PST SUN DEC 13 2015

.A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A
COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE
SIERRA WILL LIKELY HAVE A ROUND OF HEAVY SNOW SUNDAY AFTERNOON
INTO SUNDAY NIGHT. LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW
INCHES OF SNOW ABOVE THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS
SUNDAY NIGHT INTO MONDAY MORNING.

CAZ519-132100-
/O.CON.KVEF.WS.W.0006.151213T2000Z-151214T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
255 AM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
PST MONDAY FOR THE EASTERN SIERRA SLOPES...

* TIMING...SNOW WILL BEGIN BY EARLY THIS AFTERNOON AND BE MOST
  INTENSE DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE
  TAPERING OFF BY EARLY MONDAY MORNING.

* SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR 4000 
  FEET SUNDAY EVENING. 

* TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE 
  POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR 
  ASPENDELL. 

* WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 
  MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND DRIFTING 
  SNOW. 

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW 
  COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. 
  HAZARDOUS CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING 
  WHITNEY PORTAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE TRAVEL
DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. &&

$$

AZZ001-003-132100-
/O.EXB.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA
355 AM MST SUN DEC 13 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST MONDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST MONDAY FOR THE NORTHWEST PLATEAU AND NORTHWEST
DESERTS OF MOHAVE COUNTY ABOVE 4000 FEET.

* TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH NORTHWEST
  ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY MORNING.

* SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO
  4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN DOWN TO
  ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY.

* TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES.

* WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST
  AT 10 TO 15 MPH MONDAY MORNING.

* IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF
  KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW ACCUMULATIONS
  WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO CITY AND PIPE
  SPRING. ROUTE 66 AND ROADS LEADING TO THE HUALAPAI MOUNTAINS WILL
  SEE SNOW AS WELL WITH ICY AND SNOW PACKED ROADS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NVZ015-132100-
/O.CON.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
255 AM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST MONDAY FOR LINCOLN COUNTY...

* TIMING: THIS EVENING THROUGH EARLY MONDAY MORNING. SNOW WILL
  SPREAD FROM NORTHWEST TO SOUTHEAST LATE SUNDAY AFTERNOON OR EARLY
  EVENING AND CONTINUE THROUGH THE NIGHT BEFORE ENDING MONDAY
  MORNING. GUSTY WINDS ARE EXPECTED DURING THIS TIME AS WELL.

* SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 4000
  FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 FEET.

* TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY 
  OVERNIGHT. 

* IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING
  CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. OTHER
  ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320...375 AND
  EAGLE VALLEY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$
812 
WWUS45 KVEF 132036
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1236 PM PST SUN DEC 13 2015

.A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A
COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE
SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS AFTERNOON AND TONIGHT.
LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE
4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY MORNING.

CAZ519-140730-
/O.CON.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1236 PM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FOR THE
EASTERN SIERRA SLOPES UNTIL 4 AM PST MONDAY

* SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR 4000 FEET
  THIS EVENING.

* TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE 
  POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR 
  ASPENDELL.

* WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 
  MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND 
  DRIFTING SNOW.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW 
  COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. 
  HAZARDOUS CONDITIONS FOR BACKCOUNTRY ACTIVITIES...INCLUDING 
  WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

NVZ015-140730-
/O.CON.KVEF.WW.Y.0010.151214T0000Z-151214T1200Z/
LINCOLN COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
1236 PM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT FOR LINCOLN COUNTY FROM 4 PM THIS AFTERNOON UNTIL 4 AM
MONDAY.

* SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 
  4000 FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 
  FEET. 

* TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY 
  OVERNIGHT.

* IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. 
  OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320...
  375 AND EAGLE VALLEY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

AZZ001-003-140730-
/O.CON.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE
136 PM MST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST MONDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FOR THE
NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA FROM 11 PM THIS
EVENING UNTIL 11 AM MONDAY. 

* TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH 
  NORTHWEST ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY 
  MORNING. 

* SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING 
  TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH 
  RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. 

* TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES.

* WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING
  SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING. 

* IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF 
  KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW 
  ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO 
  CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE 
  HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW 
  PACKED ROADS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
904 
WWUS45 KVEF 140127
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
527 PM PST SUN DEC 13 2015

.A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A
COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE
SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS EVENING AND TONIGHT.
LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE THE
4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY MORNING.

CAZ519-140630-
/O.CON.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
527 PM PST SUN DEC 13 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* SNOW LEVEL...STARTING NEAR 5500 FEET AND FALLING TO NEAR4000 
  FEET THIS EVENING. 

* TOTAL SNOW ACCUMULATIONS: SNOW AMOUNTS NEAR ONE FOOT ARE 
  POSSIBLE NEAR THE SIERRA CREST WITH WITH 5 TO 9 INCHES NEAR 
  ASPENDELL.

* WINDS: WEST-SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 
  MPH ARE LIKELY WHICH WILL CREATE AREAS OF BLOWING AND 
  DRIFTING SNOW.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS WITH SNOW 
  COVERED ROADS. THIS INCLUDES CA HIGHWAY 168 TO ASPENDELL. 
  HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING 
  WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST WHICH WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

NVZ015-140630-
/O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1200Z/
LINCOLN COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
527 PM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

* SNOW LEVEL: STARTING NEAR 5000 FEET AND QUICKLY FALLING TO 
  4000 FEET OVERNIGHT. SNOW LEVEL MAY LOCALLY REACH DOWN TO 3500 
  FEET. 

* TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY 
  OVERNIGHT.

* IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. 
  OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320...
   375 AND EAGLE VALLEY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

AZZ001-003-140630-
/O.CON.KVEF.WW.Y.0010.151214T0600Z-151214T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE
627 PM MST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM MST MONDAY ABOVE 4000 FEET...

* TIMING: A BAND OF HEAVY SNOW WILL MOVE QUICKLY THROUGH 
  NORTHWEST ARIZONA BETWEEN 11 PM THIS EVENING AND 11 AM MONDAY 
  MORNING. 

* SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING 
  TO 4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH 
  RAIN DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY.

* TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES.

* WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING 
  SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING.

* IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF 
  KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW 
  ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO 
  CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE 
  HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW 
  PACKED ROADS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MORGAN
637 
WWUS45 KVEF 140630
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1030 PM PST SUN DEC 13 2015

.A STORM SYSTEM MOVING IN FROM THE NORTHWEST WILL BRING A
COMBINATION OF GUSTY WINDS AND SNOW TO PORTIONS OF THE AREA. THE
SIERRA WILL HAVE A ROUND OF HEAVY SNOW THIS EVENING AND TONIGHT.
LINCOLN AND MOHAVE COUNTIES WILL SEE A FEW INCHES OF SNOW ABOVE
THE 4000 FOOT LEVEL ALONG WITH GUSTY WINDS TONIGHT AND MONDAY
MORNING.

CAZ519-140730-
/O.CAN.KVEF.WS.W.0006.000000T0000Z-151214T1200Z/
EASTERN SIERRA SLOPES-
1030 PM PST SUN DEC 13 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER STORM WARNING FOR THE EASTERN SLOPES OF THE SIERRA.

$$

NVZ015-141200-
/O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1200Z/
LINCOLN COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
1030 PM PST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

* TOTAL SNOW ACCUMULATIONS: ONE TO FOUR INCHES.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  LATE SUNDAY AFTERNOON AND EVENING...BECOMING NORTHWESTERLY 
  OVERNIGHT.

* IMPACTS: SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS IN LINCOLN COUNTY INCLUDING ALONG HIGHWAY 93. 
  OTHER ROUTES IMPACTED INCLUDE NEVADA ROUTE 318...319...320...
   375 AND EAGLE VALLEY ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION
WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

AZZ001-003-141430-
/O.CON.KVEF.WW.Y.0010.000000T0000Z-151214T1800Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...VALENTINE
1130 PM MST SUN DEC 13 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
MONDAY ABOVE 4000 FEET...

* SNOW LEVEL: STARTING OUT NEAR 5000 FEET AND QUICKLY FALLING TO 
  4000 FEET DURING THE EARLY MORNING. SNOW MAY MIX WITH RAIN 
  DOWN TO ELEVATIONS NEAR 3500 FEET BY SUNRISE MONDAY. 

* TOTAL SNOW ACCUMULATIONS: TWO TO FIVE INCHES.

* WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING 
  SOUTHWEST AT 10 TO 15 MPH MONDAY MORNING.

* IMPACTS: ACCUMULATING SNOW WILL IMPACT INTERSTATE 40 EAST OF 
  KINGMAN...WHERE ELEVATIONS EXCEED 4000 FEET. SNOW 
  ACCUMULATIONS WILL IMPACT ARIZONA ROUTE 389 BETWEEN COLORADO 
  CITY AND PIPE SPRING. ROUTE 66 AND ROADS LEADING TO THE 
  HUALAPAI MOUNTAINS WILL SEE SNOW AS WELL WITH ICY AND SNOW 
  PACKED ROADS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 8:40 PM PST, 17 hours 36 minutes earlier.

Area forecast discussion, Dec 11, 8:40 PM PST, 17 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
840 PM PST FRI DEC 11 2015

.SYNOPSIS...AFTER A RELATIVELY QUITE PERIOD TONIGHT...THE NEXT
PACIFIC STORM WILL BEGIN TO IMPACT THE AREA SUNDAY. SNOW WILL
DEVELOP OVER THE SIERRA WHILE GUSTY SOUTHERLY WINDS PICK UP ACROSS
THE REST OF THE REGION BY LATE IN THE DAY. MOST OF THE REGION WILL
EXPERIENCE STRONG WINDS AND A CHANCE OF PRECIPITATION SUNDAY NIGHT.
GENERALLY DRY BUT COOL CONDITIONS ARE EXPECTED MUCH OF NEXT WEEK
WITH LOCALLY BREEZY NORTH WINDS AT TIMES.
&&

.UPDATE...MOSTLY CLEAR SKIES AND CALM WINDS ARE THE RULE ACROSS THE
FORECAST AREA TONIGHT. SHOULD STAY THAT WAY FOR THE MOST PART THOUGH
SOME HIGH CLOUDS MAY WORK INTO PARTS OF THE SOUTHERN GREAT BASIN
LATE TONIGHT. OVERALL...IDEAL CONDITIONS FOR RADIATIONAL COOLING
TONIGHT WITH A CHILLY MORNING IN STORE.  NEXT STORM SYSTEM STILL ON
TAP TO MOVE IN TOMORROW AFTERNOON. THE FORECAST IS IN GOOD SHAPE AND
NO UPDATES ARE PLANNED THIS EVENING.

-OUTLER-

&&

.DISCUSSION...TONIGHT THROUGH SATURDAY.

A RIDGE OF HIGH PRESSURE WILL BRIEFLY TRAVERSE THE AREA TONIGHT
LEADING TO DRY CONDITIONS AND DECREASING WINDS ALONG WITH SOME HIGH
CLOUDS. THE 12Z MODELS YIELDED NO SURPRISES WITH THE NEXT UPPER
TROUGH PUSHING INTO CALIFORNIA SUNDAY. SNOW WILL DEVELOP IN THE
SIERRA BY EARLY AFTERNOON AND WILL BE HEAVY AT TIMES DURING THE
AFTERNOON AND SUNDAY EVENING AS THE TROUGH SHIFTS TOWARD NEVADA.
SNOW SHOULD TAPER OFF OVERNIGHT. THE HEAVY SNOW WILL ALSO BE
ACCOMPANIED BY STRONG WINDS. THE MODELS HAVE BEEN FAIRLY CONSISTENT
INDICATING THE POTENTIAL FOR SOME HEAVY SNOW AND STRONG WINDS SO I
UPGRADED THE WINTER STORM WATCH TO A WARNING. PRECIPITATION CHANCES
WITH THIS SYSTEM WILL GRADUALLY SPREAD ACROSS THE ENTIRE CWA SUNDAY
NIGHT WITH THE BEST POTENTIAL OUTSIDE THE SIERRA ACROSS LINCOLN
COUNTY WHERE WE TYPICALLY SEE GOOD FRONTAL FORCING WITH THESE TYPES
OF SYSTEMS. WHILE SNOW AMOUNTS THERE LOOK MARGINAL FOR A WARNING OR
EVEN ADVISORY...THE LIKELIHOOD OF STRONG WINDS SUNDAY NIGHT PUSHED
ME OVER THE EDGE TO GO AHEAD AND ISSUE A WINTER WEATHER ADVISORY FOR
SNOW AND BLOWING SNOW SUNDAY NIGHT. THE MAIN IMPACTS ACROSS THE
REMAINDER OF THE CWA WILL BE WINDS. STRONG SOUTHERLY WINDS WILL
DEVELOP IN THE WESTERN CWA SUNDAY AFTERNOON AND WILL SPREAD ACROSS A
GOOD PORTION OF THE EASTERN CWA FRIDAY EVENING. I DECIDED TO GO WITH
A WIND ADVISORY FOR MUCH OF THE WESTERN CWA BEGINNING AT 1 PM SUNDAY
AND RUNNING IT ALL THE WAY THROUGH MONDAY. THERE MAY BE A LULL IN
WIND SPEEDS LATER SUNDAY EVENING IN THOSE AREAS BUT STRONG NORTH
WINDS WILL FOLLOW OVERNIGHT SUNDAY NIGHT AND MONDAY. FOR AREAS
FARTHER EAST I JUST WENT WITH A WIND ADVISORY FOR 4 PM SUNDAY
THROUGH 4 AM MONDAY MORNING. THE NORTHERLY WIND DOES NOT LOOK QUITE
AS STRONG IN THOSE AREAS MONDAY.

THE UPPER TROUGH WILL CLOSE OFF OVER UTAH MONDAY KEEPING LINGERING
SHOWERS CHANCES ACROSS MAINLY THE EASTERN THIRD OF THE CWA. AS
ALREADY MENTIONED...STRONG NORTHERLY WINDS ARE EXPECTED MUCH OF THE
DAY IN THE WESTERN CWA WITH BREEZY AREAS EAST. PRECIPITATION CHANCES
SHOULD DWINDLE EARLY MONDAY NIGHT AS THE UPPER LOW MOVES INTO
COLORADO. A DRY NORTHWEST FLOW WILL BE OVER THE AREA TUESDAY THROUGH
THURSDAY WITH COOL TEMPERATURES AND LOCALLY BREEZY NORTH WINDS AT
TIMES. RIDGING WILL BE SEEN BRIEFLY ON FRIDAY WITH A DRY SOUTHWEST
FLOW DEVELOPING SATURDAY AHEAD OF THE NEXT UPPER TROUGH. SOME MODELS
WERE BRINGING THAT TROUGH INTO CALIFORNIA ALREADY BUT SATURDAY
AFTERNOON WITH A CHANCE OF PRECIPITATION WORKING INTO THE SIERRA. WE
WERE GOING WITH A DRY FORECAST...LEANING TOWARD THE SLOWER ECMWF BUT
I BUMPED UP POPS TO SLIGHT CHANCE CATEGORY NEAR THE CREST TO BETTER
COORDINATE WITH NEIGHBORS TO THE WEST.
&&

.AVIATION...FOR MCCARRAN...GUSTY NORTHWEST WINDS THIS AFTERNOON WILL
DECREASE IN STRENGTH THROUGH THE LATE AFTERNOON AND EVENING HOURS.
GUSTS WILL TAPER OFF AFTER 00Z AND WINDS MAY BECOME LIGHT AND
VARIABLE OR RETURN TO A TYPICAL SOUTHWESTERLY DIRECTION BETWEEN 03Z
AND 08Z. FOR SUNDAY...EXPECT WINDS TO FAVOR AN EASTERLY DIRECTION
UNDER 10 KTS THROUGH MOST OF THE DAY...WITH STRONG SOUTHWEST WINDS
ALOFT CAUSING WIND SHEAR AND LOW-LEVEL TURBULENCE SIMILAR TO THIS
PAST THURSDAY. GUSTY SOUTHWESTERLY WINDS ARE LIKELY TO MAKE IT TO
THE TERMINAL BETWEEN 23Z SUNDAY AND 02Z MONDAY. FEW-SCT CLOUDS AOA
10K FEET THROUGH THE PERIOD. ANOTHER COLD FRONT WILL PUSH THROUGH
THE VALLEY SUNDAY NIGHT/MONDAY MORNING BRINGING A RETURN OF GUSTY
NORTHWEST WINDS AND CHANCES FOR CIGS TO DROP TO 5-10K FEET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY NORTH WINDS WILL DECREASE ACROSS THE REGION THIS
EVENING...WITH LIGHT WINDS EXPECTED OVERNIGHT ACROSS MOST OF THE
REGION. FOR SUNDAY...EXPECT INCREASING SOUTHWESTERLY FLOW ACROSS THE
REGION THROUGH THE DAY...THIS COULD CAUSE LOW-LEVEL WIND SHEAR AND
TURBULENCE ISSUES IN VALLEY LOCATIONS FOR MUCH OF THE DAY. BY THE
LATE AFTERNOON GUSTY SOUTHWEST WINDS ARE LIKELY AT MOST TERMINALS.
FEW-SCT CLOUDS AOA 10K FEET THROUGH THE PERIOD. ANOTHER COLD FRONT
WILL SWEEP ACROSS THE REGION SUNDAY NIGHT AND MONDAY MORNING
BRINGING A RETURN OF GUSTY NORTHWEST WINDS AND CHANCES FOR CIGS TO
DROP TO 3-10K FEET.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

DISCUSSION...HARRISON
AVIATION...WOLCOTT

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:50 AM PSTWinter Storm WatchVEFInyo11 hr
Dec 12, 2:28 PM PSTWind AdvisoryVEFInyo, San Bernardino49 hr

Nearby

Winter Storm Warnings in California, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.